Hashimotos & the Female Pill: Can anybody tell me... - Thyroid UK

Thyroid UK

114,414 members132,751 posts

Hashimotos & the Female Pill

mistygrey
mistygrey

Can anybody tell me if there is such a thing a as a female contraception that isn’t going to cause havoc with Hashimotos?

I’ve read Progesterone only is slightly better however nothing I’ve read anywhere suggests that taking any female pill will be good for Hashimotos. I am at a loss as my periods are horrendous along with the pms symptoms leading up to period time, I can’t handle it anymore and need to take something!

Any suggestions? Thanks

14 Replies
oldestnewest

Barrier methods are the way to go, healthwise. If I'd known 50 years ago what I know now, I'd never have taken the pill. I might not have had a copper 7 either, although I felt great until it was removed.

What’s barrier methods? Tell me more lol I will try anything but reluctant to try the evil pills and coils

The things we had to do in the 60s and earlier! Condoms and caps.

Ahaha I am with you now.. however they do nothing at all for pcos symltoms extremely bad periods and weight gain hair growth etc :(

I'm on the pill due to early menopause actually induced by Hashi. I've tried estrogen gel with progesterone pills for three months.

No problems whatsoever.

In fact BC helped out.

On top of it I take all meds together in the morning, something some people will claim is unwise or interfering to thyroid medication.

I've done a lot of medications in various combinations for long enough to get to my own conclusion and it absolutely does not interfere with each other in my case.

SlowDragon
SlowDragonAdministrator

Heavy periods are classic sign of still being hypothyroid

Presumably you are still increasing levels of Levo and T3

Are you on strictly gluten free diet

mistygrey
mistygrey in reply to SlowDragon

I have upped the t3 now since last speaking to you a few weeks ago (I think you commented on my previous posts)

So now taking 50mcg t4 with 10 mcg T3 in mornings and 5mcg t3 at about 330/4pm.

At first when I upped the t3 I felt rubbish in the mornings I had headaches and was very clammy and hot flustered, but just put this down to my bad periods as I usually always feel like I’m dying before a period, just starting one today so this week I have been very poorly.

Do I keep on with the T3 Increase and see if that helps the female hormones? As you mentioned I most likely am still Hypo as I’ve put weight on too..

SlowDragon
SlowDragonAdministrator in reply to mistygrey

Usually best to wait and retest 6-8 weeks after each dose increase

mistygrey
mistygrey in reply to SlowDragon

Thanks SlowDragon :)

I need to give the T3 a chance but I am now thinking I should have upped the T4 and not the T3 as I’ve felt slightly unwell since upping the T3..

SlowDragon
SlowDragonAdministrator in reply to mistygrey

I nearly always feel worse, before I feel better on increasing dose, until about 8 weeks after increase.

mistygrey
mistygrey in reply to SlowDragon

I think that’s the same for me. Why does it take so long to feel better on a dose increase?

SlowDragon
SlowDragonAdministrator in reply to mistygrey

As metabolism improves all the other hormones have to catch up ....especially adrenals.

mistygrey
mistygrey in reply to SlowDragon

Such a long process, thanks for answering I will have to bare with it then. I was going to come off the upped dose as I’ve felt rubbish since upping but as you’ve said I might need to wait it out!

mistygrey
mistygrey in reply to SlowDragon

Yes also gluten and dairy free :)

You may also like...